|Online since 2002|
About AcyclovirIf you've used Acyclovir, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Burning/painful sensation in the throat
Hi...I have been taking Acyclovir for almost a year now due to recurring EBV infection associated with Chronic Fatigue Syndrome. Although I have rarely experienced any negative side effects from this medication, there is one thing that I have become concerned with. I have always taken my medicine at night, right before bed. I have noticed that today I feel as if the pill is stuck in my throat (though I don't think this is true, as I can breathe, swallow, etc...) and I'm very nauseous. Not throwing up, just nauseous. This is the third time that this has happened, and I'm wondering if this could have anything to do with me laying down right after taking the medication. I thought that it might just be heartburn, but I rarely get heartburn...maybe once a year? This literally feels like a burning/painful sensation in the throat, right by the collarbone...along with nausea. Have you ever heard of this before?
AskDocWeb: Drink a full glass of water with your pill, just not a sip. If this doesn't work you should see your doctor. It is possible that you could have a polyp down there.
Subj: What precautions should I take?
I found this pill bottle for acyclovir at my kids' grandma house with their father name on it but he's in jail now and we had intercourse with each other 4 days prior to him going to jail. He told me that he had herpes 6 months after he went to jail. I get a blister down there like every 5 months but it only be one and it leaves within a day or three. I shave down there so I always think it's a hair bump. What precautions should I take?
AskDocWeb: Maybe it is a hair bump but your first precaution should be to visit your doctor to find out what it is for sure.
Subj: Broke out with hives
Within days of starting Valtrex 500mg once daily I started itching and broke out with hives. Is this a normal side effect of Valtrex?
AskDocWeb: No, please contact your doctor ASAP.
Subj: What is the difference?
I have Genital Herpes and take acyclovir 400mg 2x a day and I am on suppressive therapy. My outbreaks were very mild, but I decided to take the pill every day and I was wondering if its better if I just take the pill when I get an outbreak which I only have had 2 or just continue my meds. What is the difference between suppressive and using for an outbreak? My outbreaks only last 3-5 days at the most.
AskDocWeb: Suppressive therapy prevents them from breaking out severely which is the best choice for some. Using Acyclovir for an outbreak means you begin taking it at the first sign of an attack. The medication may not be effective if you wait longer than 24 hours after an attack begins. Please talk this over with your doctor to find out which would work best with your condition.
Subj: Eyesight difficulties?
My mother who has progressed macular degeneration was prescribed acyclovir for shingles recently. It seems her eyesight has become even worse since taking this medication, has anyone else experienced any eyesight difficulties? Thanks for you feedback.
Subj: Lump on my armpit
I have genital herpes and I usually take valtrax, but I took 3 acyclovir for 2 days now I have a painful lump on my armpit. I can't see any rash there, because I thought it was from shaving. Do you think this is a side effect? Farrah
AskDocWeb: There are lymph nodes in that area that swell in response to infection. You should consult with your physician to find out what is going on.
Subj: Affect on lubricant during foreplay?
I am taking acyclovir 400mg only when an outbreak occurs. Just started it a few weeks ago when I had my 1st outbreak. I have noticed I am having trouble getting aroused/wet. Once we finally get sex going my body seems to do what it is supposed to. I'm in my mid 20's, I would think that my body should be able to produce lubricant during foreplay?
AskDocWeb: Your body should be able to but then something else may be happening, it may be time for a checkup. No side effect like that has been noted with Acyclovir.
Subj: Burning, itching face
I'm on my 2nd day of treatment w/ Acyclovir. My doc prescribed both the topical cream and 400mg pills. This is the first time I've ever had an outbreak. My question is: I seem to have slight irritation on my face-- burning/itching-- it's not severe- really, just an annoyance. Is this a possible allergic reaction to the topical cream? Seems odd since the sensation is limited to my face.
AskDocWeb: Yes, it is possible you are having an allergic reaction, please contact your doctor.
Subj: Drowsy or tired?
My little sister was born with bells palsy and she seen a doctor three days ago due to the fact that the bells palsy was reacting again. She is taking ACYCLOVIR and we were wondering is this medication supposed to be making her drowsy or tired at all?
AskDocWeb: Yes, for a small percentage of users (8%), fatigue is a side effect of Acyclovir.
Subj: Varicella or herpes virus
Well, I took Acyclovir for 2 weeks for some type of viral outbreak on my abdomen. My internal medicine doctor said it was herpes simplex. Then I notice the same looking lesions on my thigh approx. 1 or 2 months later. So this time I went to my dermatologist...he said it was a virus. He said it could be a varicella or herpes virus. He wasn't sure. But he gave me the same medicine. I insisted that he tell me which one. He said it could be caused by either. The outbreak looks like a scratch in the beginning and then like small pin size pricks. They are always about 3 or 4 in a neatly little row (like this....) Just small dots. I wonder if I have been diagnosed correctly. However I have started back on the Acyclovir. Should I take the complete 30 tablets? I am to take 1 twice a day. Also is aching, flu-like feelings of tiredness or weakness side effects of this medicine. Thank you,
AskDocWeb: Take all medication exactly as instructed by your doctor. If you don't understand the directions then call your doctor.
Subj: Nightmares and hallucination
I was diagnosed with herpes over a year ago and was switched from medicine to medicine, my doctor put me on acyclovir about six months ago. It works great but... I have been having terrible nightmares and hallucinations, could this be a side effect of this medication
AskDocWeb: Nightmares are not a side effect but hallucinations are a symptom of overdose. Please report this to your doctor.
Subj: First timer
I'm a first timer... I just wanted to get more knowledge of the medication as well as the virus.
AskDocWeb: Just keep reading, you are on the right track.
Subj: I had a reaction
I was prescribed Acyclovir 800mg to take because I had shingles. While taking the medication I had a reaction. I broke out with a red rash, kind of like measles. How long will this last? It is all over my legs, and feet. My Dr. told me not to worry about it.
AskDocWeb: I imagine your doctor told you that because such reactions are typically minor and resolve without complications. On the other hand if you have any difficulty breathing or swallowing, call your doctor right away. The reaction can last from several minutes up to several days, depending on severity. Taking Benadryl should help get rid of the rash.
Subj: More energy then in a long time
I start the meds about a month ago, 800mg for suppression, now I have had many severe outbreaks and in places I never had outbreaks before. I never had this bad of outbreaks in 16 years. One good side is I'm not so tired, I actually have more energy then I have had in a long time...is this from the medicine? I have fibromyalgia also.
AskDocWeb: Acyclovir seems to be of considerable help for some people in treating fibromyalgia and chronic fatigue syndrome, so much so that it's obvious that more research is needed. You should consult with your doctor to take a look at these outbreaks because you may need a change in your dosage.
Subj: Acyclovir and wine?
I have herpes simplex in both corneas of my eyes and my left eye has taken a long time to heal. I have been on acyclovir since May 2007, 800mg-4 times a day. Does having an occasional glass of wine stops the medication from working? Can the symptoms get worse?
AskDocWeb: An occasional glass of wine will not cause any reaction with Acyclovir.
Subj: How long does it take?
Hi. I was wondering how long does the acyclovir take to remove blisters on average? I am on the fifth day of a 10 day treatment (200mg x 5 times a day), first outbreak with very mild symptoms and a visual diagnosis only (only one "blister" present - no tests) and haven't noticed any change - makes me wonder if I really have herpes...
AskDocWeb: You can have a herpes test done at the clinic to make sure. Typically you can expect the crusting over and healing of herpes sores in a few days.
Read more feedback about Acyclovir.
Report - 14 - 15 - Page 16 - 17 - 18 - 19 - Last Page 74
If you find this page useful share it with others. If you have used Acyclovir, use the form below to add your review of Acyclovir, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2008-2012 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Acyclovir and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.